Results 1 to 5 of 5
Tapering of Methadone down to 10ml please help!
  1. #1
    arwen1 is offline Junior Member
    Join Date
    Nov 2014
    Location
    Australia
    Posts
    28

    Default Tapering of Methadone down to 10ml please help!

    Hi i am a single mother of two children and have been on the program for three years this time. I have been tapering of methadone for months and am finally down to 10ml. I will be going down to 9ml in three days then every three days i will go down another 1ml till im totally off it. My meth doctor is so unsupportive and will not help at all. She just keeps telling me to go back up. I cannot get any meds to help with withdrawal either as the clinic will not subscribe anything besides meth, subs etc.I am so scared of being so sick that i cant look after my kids. As i know how hard it is to get of this drug. I have not used any other meds to help me taper off. I have not user anything but my meth in the three years i have been back on the program. But i am starting to feel worse since i have got to this low a dose. Any help, support, suggestions on what may help is welcomed. I am trying to break free of these liquid handcuffs and i know it will be an uphill battle. But i am determined and ready to get thru this!! To better me and my children's lives. Thank you for taking the time to read this i appreciate it more than you know!

  2. #2
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,016

    Default

    You are going down pretty fast for the end of your taper. That is why you are likely having symptoms. I can't tell what your w/d symptoms will be like after you finish. Is there are reason they are tapering you so fast? You know that methadone has around a 72 hour half life, and seriously, going that fast doesn't give your body much chance to catch up. You are just getting into w/d symptoms and then tapering again. Since everyone is different concerning w/d. My advice is to slow your taper down. I mean way down, like 1ml. every 10-14 days. This doesn't mean that you won't have any w/d, it just means that the w/d will be more tolerable. This is one drug where slow and steady wins the race.

    As far as comfort meds, look to the Thomas Recipe minus the benzo as you are on methadone. Here are some things I recommend to people:

    Gatorade/Drink Plenty of Water
    Hyland's Restful Leg, if you need it for RLS (walgreen's, walmart)
    A good mineral supplement of Calcium/Magnesium (these come in a high dose), Potassium
    A good vitamin supplement/ B-12
    Tylenol or Ibuprofen for the aches
    Hot baths
    Immodium (read the Thomas Recipe about this)
    Eat what you can: you may want to get something liquid ensure or boost, try to stay away from processed foods.
    L-tyrosine with b-6

    I don't know what else to add right now. Keep posting. This is your journal. Stay Strong!!! You know you can do this.

    Peace,

    Iloerose

  3. #3
    arwen1 is offline Junior Member
    Join Date
    Nov 2014
    Location
    Australia
    Posts
    28

    Default

    iloerose, Thanks so much for the reply it means alot! I agree that the taper might be a bit fast especially since i have got down to such a low dose. My doctor said there is no point drawing it out now as it wont make a difference. Which i think is absolute rubbish. But ever since i have been tapering the doctor has shown little to no support. Im lucky if i see her once every three months. It is the most non supportive mdone clinic i have ever been too. They rather you to go up and stay on the program. This has been an ongoing battle for me for many years. Every time i get of the mdone i normally handle it for about 10 days then get back on the program. Because the withdrawals become to much. But this time is different its the first time i have got this low without taking benzos etc. My head is in a different place too. Im trying to go the natural route by taking vitamins,eating right, exercise etc. My main worry is my children my youngest is 21 months and i have no family support. So i have a fear of getting so sick i cant look after my kids. I am actually feeling pretty good today but its the nights that get to me. The broken sleep if im lucky to get any. I will definitely try out the Hylands Restful Leg. Am already taking a multi vitamin.milk thistle, vitamin c. I have ordered the other supplements vitamins you suggested. Now to try and get some rest hopefully i tired myself out enough today so i can at least get a few hours sleep.
    Last edited by Anonymous; 11-16-2014 at 01:37 PM.

  4. #4
    alexnt is offline Platinum Member
    Join Date
    Dec 2006
    Location
    ohio, , .
    Posts
    2,255

    Default

    Quote Originally Posted by arwen1 View Post
    iloerose, Thanks so much for the reply it means alot! I agree that the taper might be a bit fast especially since i have got down to such a low dose. My doctor said there is no point drawing it out now as it wont make a difference. Which i think is absolute rubbish. But ever since i have been tapering the doctor has shown little to no support. Im lucky if i see her once every three months. It is the most non supportive mdone clinic i have ever been too. They rather you to go up and stay on the program. This has been an ongoing battle for me for many years. Every time i get of the mdone i normally handle it for about 10 days then get back on the program. Because the withdrawals become to much. But this time is different its the first time i have got this low without taking benzos etc. My head is in a different place too. Im trying to go the natural route by taking vitamins,eating right, exercise etc. My main worry is my children my youngest is 21 months and i have no family support. So i have a fear of getting so sick i cant look after my kids. I am actually feeling pretty good today but its the nights that get to me. The broken sleep if im lucky to get any. I will definitely try out the Hylands Restful Leg. Am already taking a multi vitamin.milk thistle, vitamin c. I have ordered the other supplements vitamins you suggested. Now to try and get some rest hopefully i tired myself out enough today so i can at least get a few hours sleep.
    arwen have you ever considered switching from methadone to suboxone. Since you are at a low dose of methadone you could make the switch and probably be able to induct at a low enough dose of subs that you could wean yourself off of it in around 8 weeks. I never used methadone myself only subs but there are many members here who have switched from meth to subs. From what I have read jumping off of subs is easier then trying to get off of methadone. Maybe someone here who has switched will read this and be able to give you some advise about it. best wishes to you.

    Alex

  5. #5
    Iluv2smile is offline Platinum Member
    Join Date
    May 2014
    Posts
    2,537

    Default

    a
    I posted to you on the thread you started today..
    If you could stay on one thread it is easier to follow and for you to get support..
    Take care!

    You can do this!
    You gotta do it now because if you put it off you will have to go through all that you have gone through again..
    That is if you want to be free...
    I think you do ..
    Not surprised about the clinic it is a money making business..
    A lot of money too..
    Take care
    The things above that Rose posted are what I was talking about on the thomas receipe..
    It is not all or nothing on there..
    People have different withdrawal symtoms but water and vitamins are for everyone!
    Iluv2

Similar Threads

  1. Help with Methadone tapering
    By All_Day in forum Prescription Drug Addiction
    Replies: 4
    Last Post: 04-03-2016, 02:54 PM
  2. Need some advice on tapering off Methadone.
    By arcaderabbit in forum Need to Talk?
    Replies: 4
    Last Post: 03-13-2016, 12:29 PM
  3. MSG,blue round-suppose to be 10ml valium?
    By dragonheart in forum Pill Identification
    Replies: 2
    Last Post: 11-12-2009, 05:34 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22